Venlafaxine Withdrawal


#1

Hi Everyone,

I've been away from the forum for a looooooong time but I need your help.  As there is currently no Search facility, I feel I have no option but to start a new thread.  I was on venlafaxine for just 2 months for anxiety, maximum dose of only 112.5 mg daily.  With the consent and approval of my GP, I came off this drug over 10 days (my GP had suggested 7 days but I extended it by cutting the 37.5 mg tablet in half).

The withdrawal symptoms have been awful.  This is my third day off this drug completely and today is worse than yesterday, which was worse than the day before.  I feel an utter mess.  Does anyone have any advice for me or has anyone been through this?  I've sent an email to my neuro nurse today but I can't bear the thought yet of actually speaking to her or my GP on the phone.

I know this drug has been mentioned before but I don't know where to begin to look in the forum archives.

Thanks.

 


#2

Hi Jeanine

So sorry the forum search isn't ready yet. We're working on it.

I used the alternative search method we mentioned in this post.

I didn't come across a lot that would be helpful but I did find this thread. Some people there have had experiences with venlafaxine and might be able to offer some words of support. You might wish to check if they are accepting personal messages.

As always, you can ask to speak to one of the nurses on our helpline at 0808 800 0303 or email them at hello@parkinsons.org.uk

I hope that helps,

Ezinda


#3

Hi Jeanine, It is hard to come off Venlafaxine and some people find it more difficult than others. My husband has twice been able to come off the drug ( after taking it for several months and later even after a spell of 2,5 years on this drug). His dose was 75mg/day. He took his time and did it very gradually. We did look  on the internet (depression forums) to find out what others had done and did come across someone who had been successful, so followed more or less their example and wrote out a schedule and this took at least two months,  very slowly lowering the dose (for example; week one; one day 37,5mg instead of 75mg , the second week two days replacing 75mg with 37,5mg  until he was on 37.5mg/day, continuing. to lower dose, all the time being prepared to slow the cutting back, if he felt unwell. He had no problems. I think you came off too quickly?


#4

Thank you for your response, Kate.  I can see now that I came off too quickly but there's no going back.  It's been four days since I quit and I feel just as bad.  The only thing that makes me feel marginally better is fresh air.  Unfortunately, between the heavy downpours and my work deadlines, I haven't had much opportunity to potter around the garden.

All the PUK nurse had to say via email was speak with my GP, which wasn't at all helpful.

I have a feeling my neuro nurse is on holiday at the moment (school half-term break) so perhaps I'll hear from her the beginning of next week.

So I will soldier on at home until I can face the prospect of discussing my situation with "a professional" over the phone.  It sounds silly, I know, but I don't like phoning people at the best of times.  To be honest, just posting on the forum and getting input has been a help.   Bless you.